MAUDE Adverse Event Report: ST PAUL MEDFUSION 3500 PUMP; PUMP, INFUSION

ST PAUL MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that during bench testing of this smiths medical medfusion 3500 pump, the pump low rate the motor is grinding.No patient involvement reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A manufacturing device history record review was not performed because the results of the complaint investigation did not indicate a problem with the manufacture of the device.No causes or potential causes of the customer's reported problem were found during the review of service and repair records.A product sample was received to perform an investigation.Visual and functional testing were performed.A visual inspection found missing labels and incorrect serial number label on bottom case and missing the serial number of pumps on main board.A review of the event history log (ehl) identified no error which related to customer reported problem was found.During the functional testing the pump was found running loud during the infusion.A combination of old style worm coupling and motor bracket were found old, dirty and worn out due to normal wear.The root cause of the problem was normal wear as the pump was over 16 years old.To resolve the problem, replaced worm gear, motor bracket also replaced stepper motor for preventive and performed preventative maintenance and all functional testing.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
new castle
minneapolis, MN 55442
MDR Report Key12657698
Report Number3012307300-2021-10082
Device Sequence Number16445951
Product Code FRN
UDI-Device Identifier10610586042423
UDI-Public10610586042423
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K890120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown